Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diet pills,(Propolene), and HIV
Apr 13, 2006

I am a 51 year old female on combivir and susutiva for 3 years with an undectable viral load. I have in the past several months been gaining abdominal weight to the point have lost feminine curves and look pregnant. If I relax my muscles my belly is almost farther out than my breasts. Within 3 months I now can't even button my jeans. I have ordered the diet pill Propolene but have not yet taken it. Will it in any way alter the undetectable status of the virus?

Response from Dr. Henry

There is no reason to expect that the ingredient of propolene (" a natural fiber") would interfere with the activity of Combivir/Sustiva. That being said there is really no good clinical data supporting the claims that propolene works for weight loss (in fact the FCC has warned the manufacturer about false advertising). Weight gain in the setting of treated HIV infection is often a tricky problem. Your HIV specialist may have some suggestions of approaches to consider. Exercise, diet, switching HIV meds, growth hormone or growth hormone releasing factor, and some diabetic drugs are helpful for some patients and are being studied for the problem you describe.KH



Previous
dental job
Next
Combivir and sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement